MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939135254010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Thrombosis/Thrombus (4440)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: not provided and estimated based on aware date.
 
Event or Problem Description
It was reported that a snare was required to remove a detached balloon.A coyote balloon was selected for use.Under local anesthesia, a retrograde puncture was performed of the right common femoral artery (cfa).A 4 fr sheath was inserted and a pigtail catheter was placed in the infrarenal aorta.Injection of a mechanical contrast medium followed by digital subtraction angiography (dsa) was performed to visualize the iliac vessels on the left.Additional contrast medium injected and staged dsa of the left arterial leg circulation revealed high-grade stenosis of the anterior tibial artery, as well as two further downstream smaller stenoses.A non-bsc guidewire was inserted over the stenosis.Subsequently, a coyote es balloon was inserted however, it could not be advanced over the iliac bifurcation.The coyote es balloon was withdrawn but the distal part of the catheter was sheared.The proximal part of the catheter was removed but the distal part remained in the vessel hanging over the iliac bifurcation.An 8 fr sheath was inserted and multiple attempts to retrieve the device were unsuccessful.During an interim control angiography, a dissection of the right external iliac artery was noticed.It was decided to stent the dissection using the cross-over technique.A further attempt was then made to retrieve the catheter which was ultimately successful.A retrograde puncture of the left cfa was performed and a 5 fr sheath was inserted.Subsequently, cross-over probing of the right iliac artery using a 5 fr non-bsc catheter was performed and a non-bsc guidewire was advanced to the true lumen of the right superficial femoral artery (sfa).Subsequent control angiography revealed a short-segment dissection and thrombosis of the external iliac artery.After interdisciplinary discussion of these findings, it was decided to surgically remove the thrombus and repair the dissection at another point in the future.Finally, the cross-over sluice in the left groin was sutured and a sheath irrigation was created.A pressure bandage was applied to over the puncture site in the right groin.Three milligrams of midazolam was administered periprocedurally and the patient vital signs were monitored.There were no further patient complications reported.
 
Additional Manufacturer Narrative
B3 - date of event: not provided and estimated based on aware date.Device eval by mfr: the device was returned, and technical analysis was completed.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 54.7cm from the tip.There are multiple kinks along the hypotube.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MA 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20645755
Report Number2124215-2024-68367
Device Sequence Number18010100
Product Code LIT
UDI-Device Identifier08714729767220
UDI-Public08714729767220
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939135254010
Device Catalogue NumberH74939135254010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown